MAUDE Adverse Event Report: COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461055E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the ends (y-port) of the iris feeding tubes keep breaking.Some tubes are only lasting 2 days after placement into the patient.The customer believes this is due to the wire inside the tube not fitting with the peg ends and subsequently leaking.No patient injury was reported.New information received from the initial reporter on (b)(6) 2021 stated that the y-port at the end of the tubes split in the purple section between the two ports.This means the tubes leak, and can not be used.This seems to happen after 1-2 weeks of use.This is happening with a lot of tubes, to avoid having to replace the whole tube, they have cut the end of the tube off and inserted a standard replacement peg end.This allows them to continue using the tube.However the peg ends need repositioning every so often (cutting off a further 1-2cm of tube and reattaching the peg end), and they think this is because the tube can not mold properly to the peg end due to the internal wire (that powers the camera on the tip).This wire means the internal diameter of the tube is not completely circular, rendering the connection liable to leakage.

Brand Name
10FR 55 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11738214
Report Number1282497-2021-10119
Device Sequence Number19631323
Product Code PIF
UDI-Device Identifier20884521742205
UDI-Public20884521742205
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461055E
Device Catalogue Number461055E
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date04/28/2021
Patient Sequence Number1